What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before the first event at Aug 7, 2:10 PM EST, 1 hour 32 minutes earlier.
Area forecast discussion, Aug 7, 2:10 PM EST, 1 hour 32 minutes before
AREA FORECAST DISCUSSION
National Weather Service Wilmington OH
310 PM EDT Sat Aug 7 2021
.SYNOPSIS...
Warmer and more humid conditions will ramp up over the next
several days, with increasing chances of scattered afternoon
and evening showers and storms through early next week. The
greatest storm chances will be this evening and again midweek
of the upcoming week. Warm overnight low temperatures will make
for persistently muggy conditions.
&&
.NEAR TERM /UNTIL 6 AM SUNDAY MORNING/...
Scattered activity regenerating near and ahead of overnight MCV
currently in upper Miami and Scioto valleys becoming more
numerous and pushing ESE through the region. The activity is
pushing into a less favorable region in terms of DCAPE, with
marginal MLCAPE values of 1000-1500 J/KG. Generally not
expecting storms to become severe, but certainly some
substantial wind gusts of 40+ kts possible. Have also introduced
late afternoon and early evening isolated shower/thunderstorm
chances for the lower Scioto valley through the evening hours,
but with areas closer to the Ohio River more stable, any
activity here should be short-lived.
Overnight, there is lingering potential for isolated convection
through roughly 06z, some weak low level convergence continuing
through part of the night.
Overnight lows will range from the mid to upper 60s tonight.
&&
.SHORT TERM /SUNDAY THROUGH SUNDAY NIGHT/...
For Sunday, as a mid level ridge builds into the area, this will
push chances for afternoon convection a bit further north, and
allow potential for a more capped environment. Some uncertainty
here with that, but have kept potential for afternoon
convection along the northern fringe of the forecast area
generally along/north of I-70. With the more favorable
instability shifting to the north/northeast, any storms which
develop should be isolated/widely scattered. Ridging and
southerly will also allow temperatures to inch up to 90 to lower
90s.
For Sunday night, while the upper ridge slowly shifts eastward,
it will still dominate the overall regional pattern, but with
continued southerly flow along the back side of the high,
warm/moist conditions will keep overnight lows in the upper 60s
to lower 70s.
&&
.LONG TERM /MONDAY THROUGH SATURDAY/...
Scattered thunderstorm activity is expected several days during the
long term period along with heat and humidity. While several days
have heat index values in the middle to upper 90s, do not have any
days reaching heat advisory criteria at this time. Due to convective
potential limiting heat in certain areas at times, decided to leave
heat mention out of the HWO until there is more confidence in
convection location.
A cold front will move through on Friday and then bring an end to
thunderstorm chances. Will have to see how this frontal boundary
evolves through the week for the potential for severe weather on
Friday.
Cooler and drier conditions will then be in place for Saturday. With
CAA, increased cloud cover. In addition with a weak upper level
disturbance and winds off of the lake, cannot rule out the potential
for a few showers across central Ohio.
&&
.AVIATION /19Z SATURDAY THROUGH THURSDAY/...
Slightly diminished complex from lingering MCV continues to
push ESE through the region currently north of KDAY, with
additional development along boundaries out ahead of the
complex. Have introduced VCTS for KDAY/KCMH/KLCK through about
00z, with some lingering TS after this time, but expected to be
sparse enough to not warrant VCTS.
Overall VFR conditions expected, though MVFR possible where
thunderstorms may be prevailing. VFR CU will diminish after 00z,
and while scattered showers could linger, expectation is
isolated enough to not carry VCSH. MVFR visibility expected at
KLUK in the 09-12z timeframe.
OUTLOOK...MVFR conditions possible in afternoon/evening thunderstorms
are possible especially Monday into Tuesday.
&&
.ILN WATCHES/WARNINGS/ADVISORIES...
OH...None.
KY...None.
IN...None.
&&
SYNOPSIS...JDR
NEAR TERM...JDR
SHORT TERM...JDR
LONG TERM...Novak
AVIATION...JDR
Hazardous weather outlook, Aug 7, 2:12 PM EST, 1 hour 30 minutes before
Hazardous Weather Outlook
National Weather Service Wilmington OH
312 PM EDT Sat Aug 7 2021
INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046-
051>056-060>065-070>074-077>082-088-081915-
Wayne-Fayette IN-Union IN-Franklin IN-Ripley-Dearborn-Ohio-
Switzerland-Carroll-Gallatin-Boone-Kenton-Campbell-Owen-Grant-
Pendleton-Bracken-Robertson-Mason-Lewis-Hardin-Mercer-Auglaize-Darke-
Shelby-Logan-Union OH-Delaware-Miami-Champaign-Clark-Madison-
Franklin OH-Licking-Preble-Montgomery-Greene-Fayette OH-Pickaway-
Fairfield-Butler-Warren-Clinton-Ross-Hocking-Hamilton-Clermont-Brown-
Highland-Adams-Pike-Scioto-
312 PM EDT Sat Aug 7 2021
This Hazardous Weather Outlook is for East Central Indiana,
Southeast Indiana, Northeast Kentucky, Northern Kentucky, Central
Ohio, South Central Ohio, Southwest Ohio and West Central Ohio.
.DAY ONE...This afternoon and tonight.
The probability for widespread hazardous weather is low.
.DAYS TWO THROUGH SEVEN...Sunday through Friday.
The probability for widespread hazardous weather is low.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
In the hours before
Special weather statement, Aug 7, 2:18 PM EST, 1 hour 24 minutes before
Special Weather Statement
National Weather Service Wilmington OH
318 PM EDT Sat Aug 7 2021
OHZ045-046-055-071945-
Delaware OH-Franklin OH-Union OH-
318 PM EDT Sat Aug 7 2021
...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF NORTHEASTERN
FRANKLIN, SOUTHERN DELAWARE AND EAST CENTRAL UNION COUNTIES IN
CENTRAL OHIO THROUGH 345 PM EDT...
At 318 PM EDT, a strong thunderstorm was reported near Delaware,
moving southeast at 15 mph.
HAZARD...Wind gusts up to 50 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Hail may cause minor damage to outdoor
objects.
Locations impacted include...
Columbus, Dublin, Westerville, Delaware, Upper Arlington, Hilliard,
Worthington, Powell, Minerva Park, Ohio State University, Polaris,
Easton, New Albany, Grandview Heights, Shawnee Hills, Galena, Marble
Cliff, Riverlea, Alum Creek State Park and Clintonville.
This includes the following Interstates...
I-70 in Ohio near mile marker 97.
I-71 in Ohio between mile markers 111 and 129.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a sturdy building.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
&&
LAT...LON 4022 8326 4035 8308 4014 8276 3995 8304
TIME...MOT...LOC 1918Z 319DEG 15KT 4024 8311
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
chSpecial weather statement, Aug 7, 2:33 PM EST, 1 hour 9 minutes before
Special Weather Statement
National Weather Service Wilmington OH
333 PM EDT Sat Aug 7 2021
OHZ045-046-072000-
Delaware OH-Union OH-
333 PM EDT Sat Aug 7 2021
...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF NORTHWESTERN
DELAWARE AND CENTRAL UNION COUNTIES IN CENTRAL OHIO THROUGH 400 PM
EDT...
At 333 PM EDT, a strong thunderstorm was reported near Richwood,
moving southeast at 20 mph.
HAZARD...Wind gusts up to 50 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Hail may cause minor damage to outdoor
objects.
Locations impacted include...
Delaware, Marysville, Richwood, Ostrander, Magnetic Springs, Raymond,
Bellepoint, Broadway, Warrensburg, Pharisburg, Watkins, Somersville,
Essex, New Dover and State Route 257 at US Route 36.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a sturdy building.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
&&
LAT...LON 4045 8325 4044 8325 4044 8324 4029 8303
4013 8331 4040 8352 4051 8336 4051 8332
TIME...MOT...LOC 1933Z 322DEG 18KT 4041 8338
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
chSpecial weather statement, Aug 7, 2:48 PM EST, 54 minutes before
Special Weather Statement
National Weather Service Wilmington OH
348 PM EDT Sat Aug 7 2021
OHZ045-046-072015-
Delaware OH-Union OH-
348 PM EDT Sat Aug 7 2021
...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF NORTHWESTERN
DELAWARE AND NORTHERN UNION COUNTIES IN CENTRAL OHIO THROUGH 415 PM
EDT...
At 347 PM EDT, a strong thunderstorm was reported over Richwood,
moving southeast at 10 mph.
HAZARD...Wind gusts up to 50 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Hail may cause minor damage to outdoor
objects.
Locations impacted include...
Richwood, Radnor, Ostrander, Magnetic Springs, Pharisburg,
Somersville, State Route 229 at US Route 23, Broadway, Essex, New
Dover and Warrensburg.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a sturdy building.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
&&
LAT...LON 4051 8325 4044 8325 4044 8308 4043 8304
4021 8327 4040 8348 4051 8337
TIME...MOT...LOC 1947Z 310DEG 9KT 4042 8333
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH
chSpecial weather statement, Aug 7, 3:15 PM EST, 27 minutes before
Special Weather Statement
National Weather Service Wilmington OH
415 PM EDT Sat Aug 7 2021
OHZ045-046-054-055-072045-
Delaware OH-Madison OH-Franklin OH-Union OH-
415 PM EDT Sat Aug 7 2021
...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF NORTHWESTERN
FRANKLIN, WESTERN DELAWARE, NORTHEASTERN MADISON AND SOUTHEASTERN
UNION COUNTIES IN CENTRAL OHIO THROUGH 445 PM EDT...
At 415 PM EDT, a strong thunderstorm was reported 7 miles west of
Delaware, moving southeast at 20 mph.
HAZARD...Winds in excess of 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Hail may cause minor damage to outdoor
objects.
Locations impacted include...
Dublin, Delaware, Hilliard, Marysville, Powell, Plain City, New
California, Radnor, Milford Center, Shawnee Hills, Ostrander,
Magnetic Springs, Unionville Center, Delaware State Park, US Route 33
at US Route 42, Warrensburg, Kilbourne, Columbus Zoo, Lewis Center
and Amity.
This includes I-71 in Ohio between mile markers 131 and 133.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a sturdy building.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
&&
LAT...LON 4044 8310 4029 8290 3998 8327 4016 8350
4044 8318
TIME...MOT...LOC 2015Z 319DEG 16KT 4030 8322
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
chSpecial weather statement, Aug 7, 3:30 PM EST, 12 minutes before
Special Weather Statement
National Weather Service Wilmington OH
430 PM EDT Sat Aug 7 2021
OHZ045-052>055-072100-
Champaign OH-Madison OH-Franklin OH-Union OH-Clark OH-
430 PM EDT Sat Aug 7 2021
...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF SOUTHEASTERN
CHAMPAIGN COUNTY IN WEST CENTRAL OHIO, WEST CENTRAL FRANKLIN COUNTY
IN CENTRAL OHIO, NORTHEASTERN CLARK COUNTY IN WEST CENTRAL OHIO,
NORTHEASTERN MADISON AND SOUTHWESTERN UNION COUNTIES IN CENTRAL OHIO
THROUGH 500 PM EDT...
At 429 PM EDT, a strong thunderstorm was reported near Mechanicsburg,
moving southeast at 20 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Dublin, London, Plain City, West Jefferson, Mechanicsburg, North
Lewisburg, Choctaw Lake, Milford Center, Lafayette, Woodstock,
Unionville Center, Mutual, Interstate 70 at US Route 42, Amity, State
Route 29 at State Route 38, Rosedale, State Route 4 at State Route
161, Resaca, Interstate 70 at State Route 56 and Chuckery.
This includes I-70 in Ohio between mile markers 73 and 83.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a sturdy building.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
&&
LAT...LON 4007 8317 3988 8341 4009 8372 4026 8352
TIME...MOT...LOC 2029Z 312DEG 17KT 4015 8352
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
chSpecial weather statement, Aug 7, 3:41 PM EST, 1 minute before
Special Weather Statement
National Weather Service Wilmington OH
441 PM EDT Sat Aug 7 2021
OHZ043-051>053-072115-
Champaign OH-Shelby OH-Clark OH-Miami OH-
441 PM EDT Sat Aug 7 2021
...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF SOUTHEASTERN SHELBY,
WESTERN CHAMPAIGN, NORTHWESTERN CLARK AND NORTHEASTERN MIAMI COUNTIES
THROUGH 515 PM EDT...
At 441 PM EDT, a strong thunderstorm was reported near Sidney, moving
southeast at 20 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Sidney, Piqua, St. Paris, Christiansburg, Fletcher, Port Jefferson,
Lockington, Thackery, Westville, Rosewood, Carysville, Haven View,
Ballou, Plattsville, Kiser Lake State Park, Millerstown, State Route
41 at State Route 235, Pemberton and Dialton.
This includes I-75 in Ohio between mile markers 83 and 91.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a sturdy building.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
&&
LAT...LON 4034 8410 4029 8401 4027 8401 4027 8398
4015 8377 3996 8403 4021 8427
TIME...MOT...LOC 2041Z 314DEG 16KT 4023 8412
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
ch